Alert archive / California / Wind Advisories in 2017

Wind Advisory 11, NWS Hanford, CA

February 22, 2017

NWS Hanford, CA issued this wind advisory at Feb 22, 2017, 4:12 AM PST. It took effect at Feb 22, 2017, 2:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 4:12 AM PST (12:12 UTC)
In effect from
Feb 22, 2017, 2:00 PM PST
Expired
Feb 23, 2017, 1:00 AM PST
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

283 
WWUS76 KHNX 221212
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
412 AM PST Wed Feb 22 2017

CAZ098-099-222200-
/O.NEW.KHNX.WI.Y.0011.170222T2200Z-170223T0900Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
412 AM PST Wed Feb 22 2017

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PST
THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 2 PM this afternoon to 1 AM
PST Thursday.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds increasing this afternoon. Strongest winds
  occurring late afternoon into the evening hours then decreasing
  during the night.

* IMPACTS..Downed trees and power lines as well as difficulty
  driving. Gusty winds will blow around unsecured objects

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
745 
WWUS76 KHNX 222142
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
142 PM PST Wed Feb 22 2017

CAZ098-099-230600-
/O.CON.KHNX.WI.Y.0011.170222T2200Z-170223T0900Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
142 PM PST Wed Feb 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds increasing this afternoon. Strongest winds 
  occurring late afternoon into the evening hours then 
  decreasing during the night.

* IMPACTS..Downed trees and power lines as well as difficulty 
  driving. Gusty winds will blow around unsecured objects

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
143 
WWUS76 KHNX 230552
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
952 PM PST Wed Feb 22 2017

CAZ098-099-230900-
/O.CON.KHNX.WI.Y.0011.000000T0000Z-170223T0900Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
952 PM PST Wed Feb 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...through 1 am Thursday.

* IMPACTS..Downed trees and power lines as well as difficulty 
  driving. Gusty winds will blow around unsecured objects

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
694 
WWUS76 KHNX 230857
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1257 AM PST Thu Feb 23 2017

CAZ098-099-231000-
/O.EXP.KHNX.WI.Y.0011.000000T0000Z-170223T0900Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
1257 AM PST Thu Feb 23 2017

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

Winds have decreased across the area and the wind advisory is
being allowed to expire.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:56 PM PST, 13 hours 16 minutes earlier.

Area forecast discussion, Feb 21, 2:56 PM PST, 13 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
256 PM PST Tue Feb 21 2017

.SYNOPSIS...
A significant storm impacting California will keep showers across
the area today, then tapering off by Wednesday. After a brief
drier and cooler period Thursday and Friday, another system will
return wet weather to the region during the weekend.

&&

.DISCUSSION...
Unsettled weather continues across Central California with
convective storms being observed this afternoon. While the
strongest storms have been confined to areas north of Merced
County, the atmosphere is primed for storms to develop from near
Fresno County northward. Will maintain a wording of afternoon
thunderstorms through sunset this evening before the atmosphere
becomes stable. In the meanwhile, showers continue to develop
across Central California with hourly precipitation rates of less
then a tenth of an inch. These values are half to a third of the
values seen over the President's Day weekend. Currently, winter
storm warnings and flood watches and statements are in effect for
today's unsettled conditions. Both Oakland and Vandenberg upper
air observations are now showing under an inch of precip-water
(which are near 150 percent of normal for this date) but still
running high. Therefore, support exist for the continuation of
moderate precipitation across Central California through this
evening.

The main concern for this week is the current hydrologic
conditions of the region. The current storm continues to causes
problems for area rivers and other water control facilities that
are running at or near capacity. Therefore, confidence is high
that the even the latest precipitation accumulation will cause
problems. River statements and flood products will continue to
focus on the rivers and many creeks that are reaching levels that
may threaten life and property across Central California.

Models continue to show higher confidence levels that cyclonic
flow will remain over the West through most of the week.
Therefore, unsettled conditions will linger beyond the short term
as precipitation may exist over the West Coast (off and on)
through most of the next seven days. One thing to note is that
models currently show no major atmospheric river type event
occurring in the next seven days. Yet, models do show a good plume
of moisture that may allow for a good precipitation potential
between Saturday night into Sunday. Therefore, will the mention of
higher than climo probability of precipitation for next weekend
as ingredients starting to come into phase for yet another storm.

Beyond Monday, models show weak ridging and yet another upper low
off the British Columbia coast that may affect the district later
next week. While the focus will be through the beginning of next
week and the “off and on” precipitation, the winter weather
pattern is not over as more precipitation is received over the
region through the start of March.

&&

.AVIATION...MVFR conditions can be expected along the west slopes
of the Sierra through 00z Thursday with local IFR and mountain
obscurations in heavier precipitation over the higher elevations
through 12z Wednesday. VFR conditions will prevail elsewhere
across the central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flood Watch until 10 PM PST this evening CAZ093-094-096-097.

Winter Storm Warning until 10 PM PST this evening ABOVE 7000
FEET FOR THE CAZ096-097.

&&

public...Molina
avn/fw...JDB
synopsis...Molina

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:21 AM PSTWinter Weather AdvisoryHNX28 hr
Feb 22, 7:29 AM PSTAreal Flood AdvisoryHNXFresno, Madera60 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.